Ask a doctor

Sculptra: Strong Feeling in Left Cheek After 1 Month/2nd Treatment?

1 month after 2nd round of Sculptra I began to feel something in my left cheek (nothing in right cheek & both were injected equally). No pain & its not visible, but very palpable. Best way to describe the feeling is the presence of something foreign implanted in my entire cheek area. Saw Dr. & he gave me no real answer. Cant seem to find similar stories/explanations online. I'd like to know what this may be as its uncomfortable & doesn't seem like a "normal" reaction. Any insight is appreciated

Doctor Answers (5)

Reactions from Sculptra

+1

Thank you for your question. Sculptra does need massaging after so with massage in the intervals recommended, this should resolve. Some inflammation is normal after injection, and this can be due to the trauma, and or a vessel which was hit and leaked a little blood, and a hard area occurs until it is healed. This is common due to the nature of facial injections, and will resolve. I hope this helps!

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Nodule After Sculptra

+1

It is difficult to comment on this without examining you, but if it is a nodule, an injection of 5-FU with or without steroids could help bring it down without the risk of a divet.  Good luck.

Web reference: http://www.gbkderm.com/medical-procedures/injectables/sculptra/

San Diego Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Strong feeling in left cheek one month after second Sculptra treatment

+1

Hello, and sorry to hear about the discomfort you are experiencing following your treatment with Sculptra. In general, the side effects of Sculptra can include:

1) Lumps, or "nodules."
2) Redness or swelling at the injection site
3) Bruising
4) Itching

It's hard to give you an exact answer without performing an exam, but it sounds like you may benefit from some Kenalog (a steroid) injected in the area. The issue is not likely due to swelling since it is one month after your treatment. It may resolve on its own in time, but an exam can only tell. You may want to get a second opinion if you are not satisfied with the feedback from your physician. I hope this helps, and I wish you the best of luck.

Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Issue on left cheek after Sculptra

+1

It is possible to get the presence of some firmness to an area treated with Sculptra.  In most cases, this feeling of firmness is not painful or visible, as is true with you.  Normally, this issue will improve over time by itself, however this can take months or longer.  If the problem is bothersome and there is a discrete area of firmness or a nodule, then it can be injected with a steroid like Kenalog. This injection will normally improve the firmness within a few days.  

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Sculptra, firmness, face

+1

Ai times, particularly when injected into muscles, Sculptra excites an inflammatory response with granuloma formation. Injection of a small amount of  kenalog (depo steroid) should dissolve the palable lump.

Pittsburgh Plastic Surgeon
4.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...